Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 37, NWS Springfield, MO

May 31, 2015Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at May 31, 2015, 12:02 AM CDT for Cedar County, Missouri. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
May 31, 2015, 12:02 AM CDT (05:02 UTC)
Expired
Jun 1, 2015, 2:12 AM CDT
In force
26 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 16.05 ft at May 31, 2015, 12:00 AM CDT.

actionminormoderate10152005/3106/0106/02
Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WGUS43 KSGF 310502
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 AM CDT SUN MAY 31 2015

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Sac River near Caplinger Mills affecting Cedar County.
   
.Heavy rain that fell Friday night and Saturday morning is resulting
in flooding along the Sac River near Caplinger Mills.  The river will 
crest soon, just above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-311702-
/O.NEW.KSGF.FL.W.0037.150531T0502Z-150601T0712Z/
/CMZM7.1.ER.150531T0435Z.150531T0600Z.150531T0712Z.NO/
1202 AM CDT SUN MAY 31 2015

* From early this morning...until further notice.
...For the Sac River near Caplinger Mills...
* At 11:45 PM Saturday The stage was 16.0 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.2 feet by 
  early this morning. The river will fall below flood stage 
  later this morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Sac River Basin
  Caplinger Mills  16  16.0 Sun 12 AM  11.6  10.3   9.6


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$
1 follow-up statement
025 
WGUS83 KSGF 310927
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 AM CDT SUN MAY 31 2015

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County
   
.The river has fallen below flood stage and will continue to fall
to around 12.3 feet by this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-310957-
/O.CAN.KSGF.FL.W.0037.000000T0000Z-150601T0712Z/
/CMZM7.1.ER.150531T0435Z.150531T0515Z.150531T0542Z.NO/
427 AM CDT SUN MAY 31 2015

The Flood Warning has been cancelled for  The Sac River near 
Caplinger Mills.* At  3:45 AM Sunday The stage was 14.9 feet. 
* Flood stage is 16.0 feet. 
* Forecast...The river will continue to fall to 11.6 feet by tomorrow
  morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Sac River Basin
  Caplinger Mills  16  14.9 Sun 04 AM  11.6  10.3   9.6


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 30, 11:45 PM CDT, 17 minutes earlier.

Area forecast discussion, May 30, 11:45 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 PM CDT Sat May 30 2015

.SHORT TERM...(This Evening through Sunday)

A Canadian frontal system had shifted across southern Missouri
this morning, bringing cooler temperatures, cloud cover, and
northwest winds.

Areas of drizzle had also developed, but much of this drizzle was
light in nature. Isolated to scattered showers developed across
the eastern Ozarks, and this activity is expected to wane over the
next several hours.

For tonight, expect the potential for some patchy fog development
as the cooler air nudges dew points closely. We should also
experience a weakening trend in wind speeds with overnight lows
falling into the 50s.

.LONG TERM...(Sunday Night through Saturday)

Cool and cloudy conditions will continue into Sunday while
northeast breezes continue. Temperatures may struggle to warm out
of the upper 60s in many locations. We are not expecting rain on
Sunday, for the exception of far south central Missouri. The GFS
is suggesting the development of a cluster or rain to develop in
this area due to an upper trough axis moving through. Therefore,
will hold on to some precip chances out toward Alton, West Plains,
and Eminence.

By Tuesday into Wednesday, the upper flow becomes blocked by a
developing cut off low over the deep south. The primary belt of
westerlies shifts across the northern Plains, and the Ozarks will
be positioned underneath a weather pattern ideal for outdoor
activities.

Dry conditions are expected with afternoon highs warming into the
70s and 80s on an afternoon basis through Friday.

By the upcoming weekend, medium range models are showing the first
glimpses of a summertime high developing over Mexico. This brings
westerly flow back into the Ozarks, along with deep moisture from
the Gulf. This will likely increase the chances for showers and
thunderstorms with any passing shortwaves migrating over the top
of the summer high.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1141 PM CDT SAT MAY 30 2015

Pilots can expect prevailing MVFR to IFR conditions to impact area
terminals tonight through at least Sunday morning. Low stratus
will blanket the region with ceilings lowering overnight. Cloudy
decks will gradually rise Sunday but remain MVFR much of the day.
Lower ceilings and visibilities are expected Sunday night.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Foster
Hazardous weather outlook, May 30, 8:12 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 PM CDT SAT MAY 30 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
812 PM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FLOODING RISK.

DISCUSSION...

  RESIDUAL OF FLOODING OF LOW WATER CROSSINGS...CREEKS...
  STREAMS...AND RIVERS WILL CONTINUE ACROSS THE OUTLOOK AREA
  THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  SOME RESIDUAL FLOODING WILL CONTINUE INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:44 PM CDTRiver Flood WarningSGFStone41 hr
May 30, 8:46 PM CDTAreal Flood AdvisorySGFBarry, Christian, Dade, Greene, Jasper, Lawrence and 5 more15 hr
May 30, 8:50 PM CDTAreal Flood AdvisorySGFDallas, Douglas, Howell, Laclede, Oregon, Ozark and 5 more15 hr
May 31, 4:21 AM CDTRiver Flood WarningSGFPulaski9 hr
May 31, 11:37 AM CDTAreal Flood AdvisorySGFBarry, Greene, Jasper, Lawrence, McDonald, Newton and 1 more24 hr
May 31, 11:43 AM CDTAreal Flood AdvisorySGFDouglas, Oregon, Ozark, Shannon, Texas, Wright24 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.